Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 85, NWS San Angelo, TX

April 27, 2000Mason County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 27, 2000, 10:50 PM CDT for Mason County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 2000, 10:50 PM CDT (03:50 UTC)
Expired
Apr 27, 2000, 11:45 PM CDT
In force
55 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mason County, TX

The radar

The San Angelo radar (KSJT), 144 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1425 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2467 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS54 KSJT 280350
SVRSJT
TXC319-280445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1050 PM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MASON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1145 PM CDT

* AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL MASON COUNTY...OR
  ABOUT 12 MILES NORTHEAST OF MASON...MOVING SOUTHEAST AT 5 MPH.

LAT...LON 3093 9918 3085 9921 3068 9898 3089 9899

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:06 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 27, 10:06 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1006 PM CDT THU APR 27 2000

STRONGEST OF THE STORMS HAVE NOW SLIPPED SOUTH OF MY COUNTIES INTO VAL
VERDE AND TERRELL...WITH ONLY WEAKER STORMS CONTINUING OVER THE SOUTHERN
HEARTLAND AND NORTHWEST HILL COUNTRY. IN GENERAL...CLEANED UP THIS
FORECAST SOME. DECREASED POPS ACROSS MOST AREAS...AND UPDATED WINDS BASED
ON THE COLD FRONT MOVEMENT INTO THE SOUTHERN ZONES. REST OF FORECAST OK
FOR NOW...ALTHOUGH WILL PROBABLY NEED ANOTHER UPDATE AROUND MIDNIGHT.

07
N

In the hours before

Local storm report, Apr 27, 7:51 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
751 PM CDT THU APR 27 2000

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    12 N ELDORADO             TX   0.75 INCH HAIL
04/27/00   SCHLEICHER                     DIME HAIL

0703 PM    10 S MENARD               TX   1.00 INCH HAIL
04/27/00   MENARD                         QUARTER HAIL

0706 PM    10 S MENARD               TX   0.75 INCH HAIL
04/27/00   MENARD                         DIME HAIL

0730 PM    15 N ELDORADO             TX   0.75 INCH HAIL
04/27/00   SCHLEICHER                     DIME HAIL

0740 PM    11 SW MERTZON             TX   1.00 INCH HAIL
04/27/00   IRION                          QUARTER HAIL
Local storm report, Apr 27, 9:45 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
945 PM CDT THU APR 27 2000

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    12 N ELDORADO             TX   0.75 INCH HAIL
04/27/00   SCHLEICHER                     DIME HAIL

0703 PM    10 S MENARD               TX   1.00 INCH HAIL
04/27/00   MENARD                         QUARTER HAIL

0706 PM    10 S MENARD               TX   0.75 INCH HAIL
04/27/00   MENARD                         DIME HAIL

0715 PM    10 SW MENARD              TX   1.00 INCH HAIL
04/27/00   MENARD                         QUARTER HAIL

0730 PM    15 N ELDORxADO             TX   0.75 INCH HAIL
04/27/00   SCHLEICHER                     DIME HAIL

0740 PM    11 SW MERTZON             TX   1.00 INCH HAIL
04/27/00   IRION                          QUARTER HAIL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:09 PM CDTSevere Thunderstorm WarningSJTMenard66 min
Apr 27, 7:28 PM CDTSevere Thunderstorm WarningSJTIrion62 min
Apr 27, 8:00 PM CDTSevere Thunderstorm WarningSJTSchleicher60 min
Apr 27, 8:19 PM CDTSevere Thunderstorm WarningSJTTom Green56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.